Published: 11/06/2012 - Updated: 09/21/2018
Do you feel weak, tired and fatigued? Supplements or multivitamins have health risks if you take them indiscriminately and by self-medication. However you should be aware that some vitamins can cause toxicity at medium and long term.
Beware of excessive vitamins
All the multivitamins contain at least some of the following micro-nutrients: vitamin A, which consumed in excess of body requirement, can cause problems in intracranial pressure. Vitamin B6 or pyridoxine is teratogenic, i.e. can trigger birth defects if taken during pregnancy. Vitamin C can cause kidney stones or gastritis problems. Vitamin D can cause calcification of soft tissues, such as kidney or the eardrum. And niacin, that can cause low blood pressure.
It turns out that that a person has very good intake of vitamin D, he or she doesn’t need more vitamin D, but the supplement contains it, and soon, we began to have trouble and they are mostly at long term.
Side effects of excessive nutrients could appear in two or three consecutive months of intake.
After clarifying that the symptoms appear according to the threshold of tolerance of each person. Those elements in the first instance may trigger headaches, irritability and fatigue.
Types of vitamins
This group includes the vitamins A, D, E and K. They are soluble in fatty substances, they are slightly altered, and the body can store them easily. Its deficiency is based on poor eating habits.
They're are vitamins B and C. The reserves in the body are not important, so the daily diet should provide and meet these needs. Their storage is minimal. The water-soluble vitamins need is always related to the level of physical activity of the individual, since exercise activates numerous metabolic reactions, whose vitamins are coenzymes. So, when there is intense physical activity, there are risks of shortages; and therefore only for this reason, vitamin supplements should be consumed.
Do vitamins give you energy?
Vitamins do not provide energy or calories. However, if the daily diet is inadequate in fat or flour, your body is not going to use those foods that are nutritious, common cause why people decide to take multivitamins, that make people feel more energetic, but ultimately, they do not solve the problem of malnutrition, increasing the risk of toxicity.
Do not self medicate
If the multivitamin is not prescribed by a doctor, you should replace it with healthy food, enough and varied. Avoid to self medicate and if you do, care the water consumption, since the excess of water-soluble vitamins is eliminated via urine , so you should help your kidney to reduce its work. Increase consumption to two liters of water a day to reduce the risk of decalcification.
Change your eating habits
If you feel tired, weak or fatigued, you must check your eating habits and the lifestyle you lead. Since stress, smoking, sleep quality, inactivity can cause tiredness, weakness or fatigue. If those habits are modified, intake of multivitamins may result unnecessary.
However, if these symptoms occur regularly, it is best to go to your doctor, so he can recommend the specific multivitamin for your case. Some ailments that may require multivitamins are excessive stress or anemia, and intense physical activity.
The best of Dietary
Products related with Are you taking too many Vitamins?
Related categories of the Shop
You have not found what you were looking for?